Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 24, 2014, 8:01 PM EDT for 5 counties in New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 24, 2014, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS51 KBUF 250001
SVRBUF
NYC009-013-029-037-121-250100-
/O.NEW.KBUF.SV.W.0032.140625T0001Z-140625T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
801 PM EDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
NORTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
ERIE COUNTY IN WESTERN NEW YORK
WESTERN GENESEE COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 900 PM EDT
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ANGOLA ON THE
LAKE TO 6 MILES SOUTHEAST OF SILVER CREEK TO 15 MILES SOUTHWEST OF
SILVER CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
PORT COLBORNE TO 14 MILES EAST OF DUNKIRK TO 6 MILES SOUTH OF
FREDONIA...AND MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
DERBY...
NORTH COLLINS...
ATHOL SPRINGS...
HAMBURG...
SLOAN...
LANCASTER...
OTTO...
WALES CENTER...
SPRINGVILLE...
EAST CONCORD...
LAT...LON 4245 7919 4255 7920 4257 7914 4270 7906
4279 7886 4288 7889 4309 7811 4264 7811
4252 7827 4252 7831 4245 7836 4227 7945
TIME...MOT...LOC 0000Z 247DEG 38KT 4276 7907 4249 7906
4236 7929
$$
WOOD2 follow-up statements
939
WWUS51 KBUF 250042
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
842 PM EDT TUE JUN 24 2014
NYC037-250052-
/O.CAN.KBUF.SV.W.0032.000000T0000Z-140625T0100Z/
GENESEE NY-
842 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENESEE COUNTY IS
CANCELLED...
LAT...LON 4232 7916 4252 7898 4262 7884 4275 7871
4287 7847 4264 7811 4252 7827 4252 7831
4245 7836
TIME...MOT...LOC 0042Z 247DEG 38KT 4293 7851 4266 7850
4253 7873
$$
NYC009-013-029-121-250100-
/O.CON.KBUF.SV.W.0032.000000T0000Z-140625T0100Z/
CATTARAUGUS NY-WYOMING NY-CHAUTAUQUA NY-ERIE NY-
842 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN ERIE...EAST CENTRAL CHAUTAUQUA...WESTERN WYOMING AND
NORTHERN CATTARAUGUS COUNTIES...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARILLA TO HOLLAND TO SPRINGVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF LANCASTER TO 9 MILES SOUTHEAST OF EAST
AURORA TO 15 MILES SOUTH OF HAMBURG...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
EAST CONCORD...
VARYSBURG...
JAVA CENTER...
LAT...LON 4232 7916 4252 7898 4262 7884 4275 7871
4287 7847 4264 7811 4252 7827 4252 7831
4245 7836
TIME...MOT...LOC 0042Z 247DEG 38KT 4293 7851 4266 7850
4253 7873
$$
WOOD011
WWUS51 KBUF 250052
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
852 PM EDT TUE JUN 24 2014
NYC009-013-029-121-250102-
/O.EXP.KBUF.SV.W.0032.000000T0000Z-140625T0100Z/
CATTARAUGUS NY-WYOMING NY-CHAUTAUQUA NY-ERIE NY-
852 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE...EAST
CENTRAL CHAUTAUQUA...WESTERN WYOMING AND NORTHERN CATTARAUGUS
COUNTIES WILL EXPIRE AT 900 PM EDT...
AT 852 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4232 7916 4252 7898 4262 7884 4275 7871
4287 7847 4264 7811 4252 7827 4252 7831
4245 7836
TIME...MOT...LOC 0052Z 247DEG 38KT 4297 7838 4270 7837
4257 7860
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:41 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 24, 5:41 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT TUE JUN 24 2014
.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE CENTRAL GREAT LAKES AND INTO
QUEBEC PROVINCE TONIGHT. ITS ASSOCIATED COLD FRONT WILL BRING
SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH
WEDNESDAY. THE FRONT WILL PASS THROUGH THE REGION WEDNESDAY NIGHT
FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION DEVELOPING RAPIDLY OVER WESTERN NEW YORK AND POINTS SOUTH
AND WEST. EXPECT CONVECTION TO SPREAD INTO FINGER LAKES AND NORTH
COUNTRY 22Z-02Z.
WITH PWATS APPROACHING 2.00 INCHES TODAY...MODEST INSTABILITY
(BUFKIT SOUNDINGS SHOWING 500-1000 J/KG) AND A DEEP WARM LAYER (WBZ
NEAR 12K)...THE ATMOSPHERE WILL BE PRIMED FOR HEAVY RAIN WITH ANY
THUNDERSTORMS. HAVE MEDIUM CONFIDENCE THAT CONVECTION THIS AFTERNOON
INTO EARLY TONIGHT COULD POTENTIALLY PRODUCE RAINFALL RATES UP TO 2
INCHES PER HOUR...ESPECIALLY IF CONVECTIVE LINES ORIENT THEMSELVES
FROM SOUTHWEST TO NORTHEAST WHICH WILL RESULT IN PERSISTENT
DOWNPOURS. FLASH FLOOD WATCH IS IN EFFECT FOR WESTERN NEW YORK
COUNTIES ALONG AN WEST OF THE GENESEE RIVER UNTIL 04Z WED. THIS
INCLUDES BUFFALO...ROCHESTER...JAMESTOWN...AND NIAGARA FALLS.
ADDITIONALLY...A FEW OF THE STRONGER STORMS THIS EVENING MAY PRODUCE
SOME GUSTY WINDS...ISOLATED GUSTS UP TO 50 KNOTS POSSIBLE.
MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP OVERNIGHT INTO WEDNESDAY
ALONG AND AHEAD OF SURFACE FRONT THAT WILL BE SLOWLY MOVING
SOUTHESTWARD ACROSS THE AREA. PWATS AROUND 2 INCHES AND CONTINUED
INSTABILITY MAY RESULT IN ADDITIONAL HEAVY RAINFALL POTENTIAL
ESPECIALLY EAST OF GENESEE VALLEY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WEDNESDAY NIGHT A WAVE OF LOW PRESSURE TRACKING ALONG A COLD FRONT
STRETCHED ACROSS CENTRAL NEW YORK WILL SHIFT EAST INTO NEW ENGLAND.
THIS WILL BE STEERED ALONG BY A SHARP MID-LEVEL SHORTWAVE SHIFTING
EAST ACROSS THE LOWER GREAT LAKES. MOST OF THE SYNOPTIC MOISTURE AND
FORCING WILL ALSO SHIFT EAST WITH THE SURFACE WAVE AS A DRIER
NORTHWEST FLOW DEVELOPS BEHIND THE COLD FRONT. THIS SHOULD BRING AN
END TO THE LARGE MAJORITY OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS
CENTRAL NEW YORK WITH THE ENTIRE FORECAST AREA LARGELY DRY BY
EARLY THURSDAY.
MODEL MOISTURE PROFILES SHOW PLENTY OF LOW LEVEL MOISTURE WILL
LINGER BEHIND THE FRONT SO CLOUDY SKIES WILL LINGER THROUGH
WEDNESDAY NIGHT AND MUCH OF THURSDAY. THE UPSLOPE FLOW OFF THE LAKES
MAY EVEN ALLOW FOR SOME STRAY SPRINKLES OR LIGHT SHOWER ACROSS THE
HIGHER TERRAIN ON THURSDAY MORNING. HIGH PRESSURE WILL SETTLE OVER
NEW YORK FOR THE REMAINDER OF THE WEEK KEEPING DRY CONDITIONS WITH A
MUCH BETTER OPPORTUNITY FOR SUNSHINE BY FRIDAY. HUMIDITY LEVELS WILL
ALSO BE MUCH MORE COMFORTABLE AS DEWPOINTS DROP FROM THE MID 60S
WEDNESDAY NIGHT TO MID 50S BY FRIDAY AFTERNOON. SURFACE TEMPS WILL
AVERAGE NEAR SEASONABLE LEVELS WITH HIGHS IN THE MID 70S TO LOW 80S
AND LOWS FALLING DOWN TO THE MID 50S TO AROUND 60 AT NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE CENTERED OVER NEW YORK AND NEW ENGLAND ON SATURDAY
WILL SETTLE SOUTH OFF THE EAST COAST BY EARLY NEXT WEEK. A SOUTHERLY
FLOW ON THE WEST SIDE OF THE SURFACE HIGH WILL SEND WARMTH AND
HUMIDITY FROM THE GULF OF MEXICO NORTHWARD WHILE AN IMPRESSIVE 588DM
RIDGE BUILDS OVER THE OHIO VALLEY AND LOWER GREAT LAKES. EXPECT
TEMPERATURES TO REACH 10 OR MORE DEGREES ABOVE NORMAL THROUGH THE
LONG TERM PERIOD WITH THE ADDED EFFECTS OF HIGH HUMIDITY PUSHING
HEAT INDEX READINGS INTO THE MID 90S IN SPOTS. THE COMBINATION OF
THE HEAT AND HUMIDITY WILL PRODUCE AN ENVIRONMENT FOR THE
DEVELOPMENT OF DIURNAL SHOWERS AND THUNDERSTORMS SUNDAY...MONDAY AND
ESPECIALLY POSSIBLE TUESDAY WHERE MEDIUM RANGE GUIDANCE SHOWS THE
POTENTIAL FOR A SIGNIFICANT SHORTWAVE TO DRIVE CONVECTION ACROSS OUR
REGION.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS WNY THIS AFTERNOON.
CURRENT THINKING IS THAT LAKE SHADOWING SHOULD KEEP KBUF/KIAG CLEAR
OF CONVECTION FOR AT LEAST THE NEXT 2-3 HOURS...THOUGH SCT SHRA/TSRA
WILL BE FOUND FARTHER INLAND ACROSS WNY. TSRA CURRENTLY MOVING
THROUGH KROC SHOULD CLEAR OUT AFTER 22Z...AGAIN AT LEAST FOR 1-2
HOURS.
AM CONTINUING TO MONITOR A BROKEN COMPLEX OF SHRA/TSRA TO OUR WEST
EXTENDING FROM SRN ONTARIO TO EAST OF CYYZ. THIS COMPLEX IS
ASSOCIATED WITH A WEAK SHORTWAVE ALOFT AND MAY LEAD TO ANOTHER ROUND
OF TSRA ACROSS WRN/NCNTRL NY BETWEEN 00-06Z...WITH A GENERAL
DOWNTREND IN CONVECTIVE INTENSITY AND COVERAGE AFTER 06Z WITH THE
LOSS OF DIURNAL HEATING.
AFTER A QUIET PERIOD DURING THE MORNING HOURS...ANOTHER ROUND OF
WIDESPREAD CONVECTION WILL BE LIKELY WED AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH SUNDAY...NO SIGNIFICANT WEATHER EXPECTED.
&&
.MARINE...
IT WILL BE UNSETTLED DURING THE NEXT 36 HOURS AS THEIR WILL BE THE
RISK OF THUNDERSTORMS. MARINERS SHOULD THUS BE ALERT FOR SPECIAL
MARINE WARNINGS THROUGH WEDNESDAY.
MODERATE SOUTHERLIES WILL BE FOUND ACROSS THE LOWER GREAT LAKES THIS
AFTERNOON WITH THE OFFSHORE FLOW PUSHING THE HIGHEST WAVES INTO
CANADIAN WATERS. AS A COLD FRONT APPROACHES TONIGHT...WINDS WILL
VEER TO THE SOUTHWEST WHILE WAVES WILL REMAIN BELOW SMALL CRAFT
CRITERIA.
THE FRONTAL BOUNDARY WILL STALL JUST TO THE SOUTH OF LAKES ERIE AND
ONTARIO ON WEDNESDAY...SO UNSETTLED CONDITIONS WILL LIKELY REMAIN IN
PLACE ALTHOUGH WINDS WILL GENERALLY BE LIGHT.
FAIR WEATHER WILL RETURN TO THE LOWER GREAT LAKES FOR THURSDAY
THROUGH SATURDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>003-
010>013-019>021-085.
MARINE...NONE.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...WOOD
MARINE...FRANKLINHazardous weather outlook, Jun 24, 11:41 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1141 AM EDT TUE JUN 24 2014 NYZ004>008-014-251545- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 1141 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TODAY AND TONIGHT WITHIN A MOISTURE RICH AIRMASS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. THIS COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN HIGHLY URBANIZED AREAS AND AT SITES WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SULTRY AIRMASS WILL CONTINUE TO FEED SLOW MOVING THUNDERSTORMS ON WEDNESDAY...KEEPING THE RISK IN PLACE FOR LOCALIZED FLOODING. THE HIGHEST CHANCE FOR FLOOD RELATED ISSUES WILL BE FOUND ACROSS THE FINGER LAKES AND WESTERN SOUTHERN TIER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-251545- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1141 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CROSS THE REGION TODAY AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. MARINERS SHOULD BE ALERT FOR POSSIBLE SPECIAL MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORMS ON WEDNESDAY WILL KEEP THE THREAT IN PLACE FOR GUSTY WINDS AND LOCALLY HIGHER WAVES. MARINERS SHOULD BE ALERT FOR THUNDERSTORM BASED SPECIAL MARINE WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>013-019>021-085-251545- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1141 AM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SULTRY AIRMASS WILL CONTINUE TO FEED SLOW MOVING THUNDERSTORMS ON WEDNESDAY...KEEPING THE RISK IN PLACE FOR LOCALIZED FLOODING. THE HIGHEST CHANCE FOR FLOOD RELATED ISSUES WILL BE FOUND ACROSS THE FINGER LAKES AND WESTERN SOUTHERN TIER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jun 24, 6:20 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
620 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG BUTLER CENTER 43.17N 76.78W
06/24/2014 WAYNE NY LAW ENFORCEMENT
TREE DOWN BLOCKING ROADWAY.
&&
EVENT NUMBER BUF1400161
JAMLocal storm report, Jun 24, 6:25 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
625 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG SAVANNAH 43.07N 76.76W
06/24/2014 WAYNE NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON AIKENS ROAD
&&
EVENT NUMBER BUF1400162
JAMLocal storm report, Jun 24, 6:34 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
634 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG CONQUEST 43.12N 76.55W
06/24/2014 CAYUGA NY LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER BUF1400163
JAMLocal storm report, Jun 24, 6:37 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
637 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 N PORT BYRON 43.07N 76.63W
06/24/2014 CAYUGA NY LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER BUF1400164
JAMSpecial weather statement, Jun 24, 7:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT TUE JUN 24 2014
NYZ002-010>012-019-020-085-250045-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-ORLEANS NY-WYOMING
NY-
753 PM EDT TUE JUN 24 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF ANGOLA ON THE LAKE TO
SILVER CREEK TO FINDLEY LAKE...AND MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SILVER CREEK...
LACKAWANNA...
CHEEKTOWAGA...
LANCASTER...
EAST AURORA...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4257 7914 4270 7905 4278 7886 4294 7891
4314 7829 4269 7834 4216 7889 4205 7977
4212 7977
THOMASSpecial weather statement, Jun 24, 7:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
756 PM EDT TUE JUN 24 2014
NYZ001-002-010-011-250100-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
756 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR LEWISTON...AND MOVING EAST AT 45 MPH.
IF ON THE NIAGARA RIVER OR NEAR LAKE ONTARIO...SEEK SHELTER NOW. GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4313 7908 4314 7905 4325 7906 4326 7908
4327 7907 4338 7855 4338 7831 4317 7821
4294 7892 4295 7896 4300 7903 4306 7901
4308 7908
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:51 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Orleans | 54 min |
| Jun 24, 9:46 PM EDT | Special Weather Statement | BUF | Cattaraugus | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.